Against the drug war but not sure what to do about it?
Join Erowid and help us spread accurate, independent information.
The Coming and Going
Mirtazapine (Remeron)
by Remeron
Citation:   Remeron. "The Coming and Going: An Experience with Mirtazapine (Remeron) (ID 47948)". Erowid.org. May 5, 2006. erowid.org/exp/47948

 
DOSE:   oral Pharms - Mirtazapine (daily)

BODY WEIGHT: 175 lb


I'm a white male of european descent, 23 years old. I have been depressed to varying degrees since high school, approximate since I was 15. I had at time been prescribed other medications, but got awful sexual side effects from welbutrin, paxil so I discontinued their use.

About 2 years ago my depression became debilitating, I just stayed at home and smoked pot and did not interact with the world, and my parents wanted to do somthign about it. I relented and was ultimately prescribed remeron (mirtazapine). Overall it was a decent drug, which helped with my depression and anxiety, however the side effects became a big issue. It worked great for helping me get to sleep, especialy after vaporizing some weed. it was fairly effective for anxiety and depression, thought I was still capable of having suicidal thoughts, they were more like fantasies than somthing I would really carry out.

I became a functional person again, held a job and went to school and was generaly happy with the results. At some point the side effects became too much and I asked to be switched from 30mg to 15 mg. I still had side effects however. I gained about 25-30 pounds very, very rapidly. I went from about 155 to about 180 in about two or three months. The rapid weight gain created lots of hideous stretch marks on my upper thighs and my ass (I am too embarassed to get naked now). the weight gain is brought on very similar to 'the munchies', though I don't really get the munchies from smoking weed. If that wasn't bad enough I also developed extreme constipation. It got to the point where I was actualy doing damage to my rectum, causing bleeding and excrutiating bowel movements. I had to see a doctor for this, which was humiliating.

I now had to take a large dose of fibre daily to keep this in check. next I noticed some hazyness and some memory loss, not as a result of smoking pot (which I have been doing for 5 years) coinciding with the medication. Finaly I have some other symptoms which I cannot directly attribute to the medication, namely dry skin and dandruff which may or may not be related. overall the medication worked as advertised, but managed to create some new, and very embarassing problems. I am currently trying to quit taking the medication In the hopes that I no longer need it and will be free of the side effects. I have been off the medication for 12 days now, and for the first week I felt fantastic. not euphoric, just feeling quite good. In the last two days however I have woken up in a panic.

I wake up to my alarm clock and my mind has already gone and left without me, my thoughts spin incomprehensibly and it is frightening. I can't gather myself together enought to control myself, and it is quite debilitating, making the rest of the day a challenge. It took me two hours to get out of bed and another to take shower. I hope this is only temporary, because I have already lost about 5 lbs with exercise, and hope not to have to return to this bittersweet pill.

Exp Year: 2005ExpID: 47948
Gender: Male 
Age at time of experience: Not Given 
Published: May 5, 2006Views: 31,155
[ View as PDF (for printing) ] [ View as LaTeX (for geeks) ] [ Switch Colors ]

Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.


Experience Vaults Index Full List of Substances Search Submit Report User Settings About Main Psychoactive Vaults